Texas, 2025Drought in Texas, May 1 to 31, 2025
May 1 to 31, 2025 · NWS EWX · 3 events in 3 counties and zones
Most of South-Central Texas received above normal precipitation during the month. Some places had two to three times their normal.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Most of South-Central Texas received above normal precipitation during the month. Some places had two to three times their normal. This resulted in Caldwell, De Witt, and Lavaca Counties moving from Severe (D2) drought category to Moderate (D1) drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 30, 5:17 PM CST, 6 hours 43 minutes earlier.
Area forecast discussion, Apr 30, 5:17 PM CST, 6 hours 43 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
617 PM CDT Wed Apr 30 2025
...New AVIATION...
.SHORT TERM...
(Tonight through Thursday night)
Issued at 255 PM CDT Wed Apr 30 2025
Key Messages:
- Level 2 of 5 risk for severe thunderstorms this afternoon and
evening generally along and north of a Burnet to Pflugerville to
Lexington line. There is a level 1 of 5 risk for severe
thunderstorms along and north of a Fredericksburg to San Marcos to
Hallettsville line. Will need to monitor the I-35 corridor farther
south near San Antonio.
- Level 1 to 2 of 5 risk for isolated severe storms Thursday over
most of South Central Texas
Surface observations show warm temperatures (lower to mid 80s) and
humid (dewpoints in the mid 60s to lower 70s) conditions in place
across most of south central Texas. The exception is across portions
of the Rio Grande plains and southern Edwards Plateau where warm
temperatures are in place (upper 80s to upper 90s), but low-level
moisture is lower (dewpoints in the lower 40s to mid 50s) behind the
dryline.
Area radar data shows isolated to scattered showers are developing
generally along and east of the I-35 corridor. With additional
heating, we should see a gradual increase in coverage of convection,
mainly east of the dryline. Hi-res models are generally not in very
good agreement, but given convective trends and the stronger forcing
for ascent, rain chances will be highest along the I-35 corridor
from Austin northward. The latest severe weather outlook from SPC
places a level 2 of 5 risk for severe thunderstorms generally along
and north of a Burnet to Pflugerville to Lexington line. We will also
need to monitor for some locally heavy rainfall across Burnet,
Williamson and Lee counties as some models show multiple rounds of
storms moving over the mentioned counties. Will also monitor to see
of the heavy rain potential drops a little farther to the south over
Travis county. Over portions of the Hill Country, I-35 corridor and
coastal plains, a level 1 of 5 risk is in place along and north of a
Fredericksburg to San Marcos to Hallettsville line.
While hail and high winds are the main severe weather concerns,
there is a low chance for tornadoes for areas under the level 1 to 2
out of 5 risk for severe weather. The threat for tornadoes increase
farther north into central and north Texas. A few of the hi-res
models develop some stronger convection a little farther south near
San Antonio. We will need to monitor this area as well with noted
instability axis per recent SPC mesoanalysis. With the loss of
daytime heating, convection chances will begin to decrease, but will
keep a mention of storms after Midnight for areas east of I-35/north
of I-10.
On Thursday, the current SPC outlook places almost all of south
central Texas under a risk for severe storms, with the higher risk
over the Hill Country and along and north of I-35. Similar to today,
the models are not in very good agreement. Suspect the focus during
the afternoon could shift into portions of the Rio Grande plains,
where models show a fairly strong shortwave trough moving in during
peak heating. Temperatures will remain above normal through the
short term portion of the forecast.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 255 PM CDT Wed Apr 30 2025
Key Messages:
- Locally heavy rainfall and isolated severe storms are expected
Friday afternoon through Friday night
- Slightly cooler this weekend with low to medium chances of rain
and storms
- Another storm system brings additional rain and storm chances for
the middle of next week
Friday morning into early Friday afternoon is expected to start off
rather quiet and mostly rain free with temperatures on the way into
the mid to upper 80s and low to mid 90s. The rain and thunderstorm
chances ramp up through the afternoon and to peak Friday evening as
clusters and/or a complex of thunderstorms develops in advance of or
along a front that will be dropping southward. There will be enough
supportive instability and deep layer shear to allow for some strong
to severe storms with this activity. The primary severe threats are
large hail and damaging winds. The thunderstorms will become quite
prolific rainfall producers as well with rainfall rates that could
exceed 2 to 3 inches per hour at times over isolated locations.
Despite the ongoing drought conditions across the region, these
rates could be enough to result in isolated to scattered instances
of flooding over the region. WPC highlights a level 2 of 4 risk for
excessive rainfall across majority of the region while a level 1 of
4 risk remains over the southeastern counties of our region. The
activity should gradually wane into early Saturday in the post-
frontal north-northeasterly flow.
The front continues to slide southward into the CRP/BRO CWA region
for majority of this upcoming weekend. This will keep our region in
a slightly cooler post-frontal airmass under mainly an east-
northeasterly flow. Isentropic lift within this flow and lingering
moisture, will keep showers and occasional thunder in the forecast
through the weekend and into Monday. Afternoon highs are to range
from the mid to upper 70s into the low to mid 80s. Overnight low
temperatures will dip into the mid to upper 50s across the Hill
Country to the low to mid 60s elsewhere.
A southeasterly low-level flow will return and increase into and
through Monday afternoon/evening, bringing the return of a warm and
humid airmass to the region through midweek. Additionally, the next
upper level storm system will setup across the Four Corners. This
upper low will enhance rain and thunderstorm chances for the region
through the middle of next week. Instability builds daily through
this stretch and with it being the peak of spring storm season,
storms may be strong to severe at times.
&&
.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Wed Apr 30 2025
Isolated storms are ongoing in the vicinity of the I-35 corridor with
activity expected to remain east of SAT/SSF, through VCTS may impact
SSF for the next hour or two. Storms to the north may build south
over the northern I-35 corridor and impact AUS as early as 02Z,
though confidence is not high enough to add prevailing storms at this
time. MVFR conditions return near 05Z at I-35 sites and could go as
low as IFR at times. VFR conditions will remain at DRT through the
period. Chances for showers and thunderstorms return mid to late
Thursday afternoon for most areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 70 91 69 87 / 50 20 20 70
Austin Bergstrom Intl Airport 69 91 67 88 / 50 20 20 70
New Braunfels Muni Airport 70 92 68 89 / 50 20 20 50
Burnet Muni Airport 67 91 66 85 / 30 20 20 80
Del Rio Intl Airport 66 98 70 92 / 0 20 40 30
Georgetown Muni Airport 67 91 67 86 / 50 20 20 80
Hondo Muni Airport 67 94 66 89 / 10 30 30 40
San Marcos Muni Airport 69 91 68 88 / 50 20 20 60
La Grange - Fayette Regional 71 90 70 87 / 40 20 20 60
San Antonio Intl Airport 70 91 69 88 / 40 20 20 50
Stinson Muni Airport 71 93 70 90 / 40 20 20 50
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...Platt
Long-Term...Brady
Aviation...27
In the hours before
Local storm report, Apr 30, 9:44 PM CST, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1044 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM Hail 2 N Hutto 30.57N 97.54W
04/30/2025 M1.00 Inch Williamson TX Public
Report from mPING.
&&
JRLocal storm report, Apr 30, 9:46 PM CST, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1046 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM Hail 2 NW Taylor 30.59N 97.43W
04/30/2025 M1.25 Inch Williamson TX Emergency Mngr
&&
JRLocal storm report, Apr 30, 9:51 PM CST, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1051 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM Hail 2 SW Taylor 30.55N 97.43W
04/30/2025 M2.50 Inch Williamson TX Emergency Mngr
Tennis ball sized hail observed near Taylor
High School.
&&
JRLocal storm report, Apr 30, 9:58 PM CST, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1058 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Hail 1 SW Jourdanton 28.90N 98.55W
04/30/2025 M3.00 Inch Atascosa TX Broadcast Media
Delayed report from picture received from
media.
&&
JRLocal storm report, Apr 30, 10:12 PM CST, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1112 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Hail 1 NE Hutto 30.56N 97.53W
04/30/2025 M1.75 Inch Williamson TX Public
&&
JRSpecial weather statement, Apr 30, 10:21 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1121 PM CDT Wed Apr 30 2025
TXZ173-192-194-010500-
Williamson TX-Lee TX-Travis TX-
1121 PM CDT Wed Apr 30 2025
...A strong thunderstorm will impact portions of southeastern
Williamson, northeastern Travis and northwestern Lee Counties through
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coupland, or near Taylor, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pflugerville, Taylor, Lexington, Hutto, Thrall, Tanglewood, Coupland,
Rices Crossing, Blue, Beyarsville, Noack, Leo, and Knobb Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 9691 3039 9732 3042 9736 3041 9738
3046 9759 3062 9744 3061 9722 3046 9715
3056 9697 3054 9692 3049 9690 3047 9691
3046 9690 3046 9688
TIME...MOT...LOC 0420Z 277DEG 27KT 3052 9736
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
17Drought, Caldwell
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Caldwell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
Most of South-Central Texas received above normal precipitation during the month. Some places had two to three times their normal. This resulted in Caldwell, De Witt, and Lavaca Counties moving from Severe (D2) drought category to Moderate (D1) drought.
Drought, De Witt
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- De Witt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
Most of South-Central Texas received above normal precipitation during the month. Some places had two to three times their normal. This resulted in Caldwell, De Witt, and Lavaca Counties moving from Severe (D2) drought category to Moderate (D1) drought.
Drought, Lavaca
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Lavaca forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.384, -96.930 (the zone’s center; the record gives no point)
Most of South-Central Texas received above normal precipitation during the month. Some places had two to three times their normal. This resulted in Caldwell, De Witt, and Lavaca Counties moving from Severe (D2) drought category to Moderate (D1) drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Puerto Rico, May 1 to 5, 20251 death · 1 injured · $523,000 · 79 events
- Tornado and Hail in Alabama, May 1 to 3, 20251 death · 2 injured · $7,000 · EF0 · 40 events
- Hail and Damaging Winds in Alabama, May 1 to 3, 2025$384,000 · 2 in hail · 77 events
- Tornadoes and Flash Flood in Texas, May 1, 20251 injured · $100,000 · EF1 · 15 events
- Wildfire in Pennsylvania, May 1 to 2, 2025$800,000 · 1 event
- Hail and Damaging Winds in Ohio, May 1 to 5, 2025$55,000 · 1.25 in hail · 55 events
- Tornado and Flash Flooding in Oklahoma, May 1 to 2, 2025$175,000 · EF0 · 26 events
- Flash Flooding and Hail in Texas, May 1 to 2, 2025$70,000 · 4.5 in hail · 34 events
- Hail and Damaging Winds in Mississippi, May 1 to 2, 2025$101,000 · 1.5 in hail · 16 events
- Damaging Winds in Pennsylvania, May 1, 2025$82,000 · 61 kt wind · 11 events
- Flooding in Oklahoma, May 1 to 5, 2025$100,000 · 4 events
- Drought in New Mexico, May 1 to 31, 202528 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265434, 1265435, 1265436.